Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2000, 3:05 PM EDT for Somerset County, Maine. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 3:05 PM EDT (19:05 UTC)
- Expired
- Aug 3, 2000, 4:15 PM EDT
- In force
- 70 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 031901 SVRPWM MEC025-032015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 305 PM EDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SOMERSET COUNTY IN WEST CENTRAL MAINE * UNTIL 415 PM EDT * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 15 MILES WEST OF NORRIDGEWOCK...MOVING EAST AT 25 MPH. IT WILL BE OVER NORRIDGEWOCK BY 320 MPH. IT WILL REACH CANAAN BY 350 PM. * ANOTHER SEVERE THUNDERSTORM IS SOUTHERN SOMERSET COUNTY NEAR THE CARRABBASETT VALLEY WILL MOVE EAST...REACHING MOSCOW AND BINGHAM BY 325 PM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. JC/JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:15 PM EDT, 50 minutes earlier.
Area forecast discussion, Aug 3, 2:15 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 215 PM EDT THU AUG 3 2000 MY APOLOGIES TO NEIGHBORING OFFICES BUT IN THE INTEREST OF TIME AND CONSIDERING WE ARE IN A SVR WX MODE I ISSUED THE AFTN PKG EARLY. FRONT IN WESTERN NY MOVES EAST THIS AFTN AND TONIGHT AND PASS OFFSHORE LATE TONIGHT. HAVE ISSUED ONE WRNG SO FAR AND WOULD EXPECT OTHERS. LOOKING AT SVR WX CHECKLIST YIELDS A YES TO MOST CATEGORIES. LOOKS LIKE A GREAT WEEKEND MOST AREAS HOWEVER NRN AND MTN ZONES LIKELY TO SEE CLDS DEVELOP FRI AS COLD POOL OF AIR ALFT AND SFC HEATING WILL RESULT IN CLDS AND CHC -SHRA. OTHERWISE GREAT WEEKEND LOW DEW PTS AND COOL NIGHTS. NEXT CHC OF PRECIP LATE SUN. .GYX...NONE. TFH
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:38 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 52 min |
| Aug 3, 5:51 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 39 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.